Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 29, 2021, 1:22 AM EDT for Branch County, Saint Joseph County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 1:22 AM EDT (05:22 UTC)
- Expired
- Jun 29, 2021, 2:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
Counties Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
569
WWUS83 KIWX 290522
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
122 AM EDT Tue Jun 29 2021
INZ005-006-MIZ078>080-290600-
Lagrange-Elkhart-Branch-St. Joseph-Cass-
122 AM EDT Tue Jun 29 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ELKHART...NORTHWESTERN LAGRANGE...SOUTHEASTERN CASS...ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES...
At 121 AM EDT, strong thunderstorms were clustered over White Pigeon,
or 10 miles south of Three Rivers, moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sturgis, Coldwater, Three Rivers, Middlebury, Bronson, Constantine,
Union City, White Pigeon, Centreville, Colon, Nottawa, Scott, Fawn
River, Mottville, Batavia, Leonidas, Mendon, Burr Oak, Shipshewana
and Sherwood.
This includes Interstate 80 in Indiana between mile markers 102 and
121.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4192 8502 4162 8571 4189 8589 4207 8542
4207 8515
TIME...MOT...LOC 0521Z 237DEG 30KT 4179 8564
$$
HAIL...0.25IN
WIND...40MPH
MCDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:47 PM EDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 28, 6:47 PM EDT, 6 hours 35 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 647 PM EDT Mon Jun 28 2021 .SYNOPSIS... Issued at 252 PM EDT Mon Jun 28 2021 Showers and thunderstorms are expected to be scattered about during the heat of the day into Tuesday evening. Better chances arrive for more widespread coverage Wednesday into Wednesday night. There is a chance for isolated damaging winds, heavy rain, and flooding each day. An end to the wet and humid pattern still appears in the offing for the holiday weekend. && .SHORT TERM...(This Evening through Tuesday) Issued at 252 PM EDT Mon Jun 28 2021 No change in overall pattern for the forecast period as soupy subtropical airmass remains in place with the boundary that has been meandering across the region the past several days now located from central MO northeast into northern IL. Better coverage of convection will likely reside closer to this boundary with more diurnally driven convection being seen further east. Thus far coverage has been here and there, likely focusing on where remnant boundaries exist from yesterdays convection. With regards to heavy rain and severe threat, 1000 J/KG to near 1500 J/KG of MLCAPE is in place courtesy of the sunshine to start the day out. Overall flow and shear profiles are not overly impressive but do push 30 kts closer to the front with best low level lapse rates across SE half of the area (even so still around 7 C/KM). As eluded to by overnight forecast, a few of the storms may manage to produce locally strong to severe wind gusts (wet microbursts) with SPC reintroducing a marginal risk in the recent SWODY1 for the NW half of the area. Only difference for Tues wrt convection chances will be maybe a bit better potential for somewhat more widespread coverage and more expansive, yet low end, severe risk across much of the area. Inherited likely pops during the afternoon and evening hours and while somewhat hesitant to maintain (too high?) given 592 dm upper level ridge will still be nearly stationary could see a bit better coverage with slightly better flow but lapse rates still not impressive. Outside the convective/heavy rain chances, areas that see any rainfall and also remain saturated from recent rainfall could see some patchy fog overnight, much like some areas seen last night. Not expected any real impacts to warrant placing anything in the grids, but more something to note. && .LONG TERM...(Tuesday Night through Monday) Issued at 252 PM EDT Mon Jun 28 2021 Upper level low will finally begin to dive south somewhat against the stout ridge. Exactly how south the frontal boundary get by Thurs and even Fri remains somewhat questionable. Increase in pops warranted to some extent starting late Tuesday night but more into Wednesday and Wednesday evening as the front makes it through the area with increasing lift and dynamics accompanying it. While better coverage is likely, severe threat may remain marginal at best given the potential for more extensive cloud cover limiting heating. Nonetheless, should still be plenty around to feed convection and with stronger winds fields a non-zero chance for isolated strong to severe wind gusts remains. A lot of uncertainty remains Thurs into the holiday weekend as even the ECMWF that pushed the front well south of the area has now slowed its progress with SE areas seeing maybe one more decent round of convection Thursday into Thurs evening before pops begin to hopefully drop off and cooler/less humid air arrives. No sig changes beyond Thursday given the noted challenges. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 647 PM EDT Mon Jun 28 2021 VFR this period. Much the same wx wise with stagnant pattern persisting. Diurnally driven storms will diminish this evening yet have largely avoided the taf sites. Weak MCV upstream in cntrl IL may promote an isold shower invof KSBN mid evening as it crosses into sw MI. Otherwise another round of isold-sct showers/storms expected mid aftn-erly evening Tue and will address in later fcsts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 28, 2:49 PM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 249 PM EDT Mon Jun 28 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 249 PM EDT Mon Jun 28 2021 /149 PM CDT Mon Jun 28 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. Locally heavy rain poses the main threat. However, Thunderstorms are possible mainly this afternoon and evening. Isolated damaging winds and some additional flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-291900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 249 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorms will continue through Thursday.
In the hours before
Special weather statement, Jun 28, 8:03 PM EDT, 5 hours 19 minutes before
Special Weather Statement National Weather Service Northern Indiana 803 PM EDT Mon Jun 28 2021 MIZ080-081-290030- Branch-Hillsdale- 803 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN BRANCH AND NORTHWESTERN HILLSDALE COUNTIES... At 803 PM EDT, a strong thunderstorm was located over Quincy, or near Coldwater, moving northeast at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Coldwater, Jonesville, Quincy, Litchfield, Moscow, Allen, South Butler and Marble Lake. This includes Interstate 69 in Michigan between mile markers 9 and 16. && LAT...LON 4179 8495 4195 8502 4207 8488 4207 8447 TIME...MOT...LOC 0003Z 226DEG 25KT 4193 8490 HAIL...0.25 WIND...40MPH CR
Special weather statement, Jun 28, 10:51 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1051 PM EDT Mon Jun 28 2021
INZ020-290330-
White-
1051 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WHITE COUNTY...
At 1051 PM EDT, a strong thunderstorm was located near Otterbein,
moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Monticello, Brookston, Wolcott, Reynolds, Chalmers, Badger Grove,
Golden Hill, Smithson and Cedar Point.
This includes Interstate 65 between mile markers 185 and 197.
&&
LAT...LON 4071 8710 4087 8694 4073 8675 4072 8676
4072 8675 4071 8676 4070 8676 4069 8675
4068 8676 4068 8674 4067 8675 4066 8678
4064 8677 4056 8693 4056 8709 4057 8710
TIME...MOT...LOC 0251Z 226DEG 24KT 4057 8710
HAIL...0.25
WIND...40MPH
CRSpecial weather statement, Jun 29, 1:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
122 AM EDT Tue Jun 29 2021
INZ005-006-MIZ078>080-290600-
Lagrange-Elkhart-Branch-St. Joseph-Cass-
122 AM EDT Tue Jun 29 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ELKHART...NORTHWESTERN LAGRANGE...SOUTHEASTERN CASS...ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES...
At 121 AM EDT, strong thunderstorms were clustered over White Pigeon,
or 10 miles south of Three Rivers, moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sturgis, Coldwater, Three Rivers, Middlebury, Bronson, Constantine,
Union City, White Pigeon, Centreville, Colon, Nottawa, Scott, Fawn
River, Mottville, Batavia, Leonidas, Mendon, Burr Oak, Shipshewana
and Sherwood.
This includes Interstate 80 in Indiana between mile markers 102 and
121.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4192 8502 4162 8571 4189 8589 4207 8542
4207 8515
TIME...MOT...LOC 0521Z 237DEG 30KT 4179 8564
HAIL...0.25IN
WIND...40MPH
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:51 PM EDT | Special Weather Statement | IWX | White | 39 min |
| Jun 29, 2:32 PM EDT | Special Weather Statement | IWX | Pulaski | 28 min |
| Jun 29, 3:16 PM EDT | Special Weather Statement | IWX | Kosciusko | 29 min |
| Jun 29, 3:32 PM EDT | Special Weather Statement | IWX | Noble | 43 min |
| Jun 29, 3:58 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 29, 4:06 PM EDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jun 29, 4:10 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 19 min |
| Jun 29, 4:38 PM EDT | Special Weather Statement | IWX | DeKalb | 37 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | IWX | Steuben | 41 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | IWX | LaPorte | 48 min |
| Jun 29, 6:20 PM EDT | Special Weather Statement | IWX | Saint Joseph | 40 min |
| Jun 29, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
| Jun 29, 6:53 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Jun 29, 5:10 PM EDT | Special Weather Statement | IWX | Williams | 50 min |
| Jun 28, 8:03 PM EDT | Special Weather Statement | IWX | Hillsdale | 27 min |
| Jun 29, 2:01 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 44 min |
| Jun 29, 11:16 AM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 29, 12:29 PM EDT | Special Weather Statement | IWX | Branch | 46 min |
| Jun 29, 12:57 PM EDT | Special Weather Statement | IWX | Hillsdale | 33 min |
| Jun 29, 1:45 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jun 29, 3:26 PM EDT | Special Weather Statement | IWX | Branch | 49 min |
| Jun 29, 3:45 PM EDT | Special Weather Statement | IWX | Branch | 45 min |
| Jun 29, 6:45 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.